Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2006, 11:06 AM CDT for Butler County, Sedgwick County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2006, 11:06 AM CDT (16:06 UTC)
- Expired
- May 22, 2006, 12:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Butler County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 11:06 AM CDT | HAIL 1 | 6 W Downtown Wichita, KS | PAWNEE AND MAIZE ROAD. |
| May 22, 11:08 AM CDT | HAIL 1 | 5 W Downtown Wichita, KS | AT NATIONAL WEATHER SERVICE OFFICE, MID-CONTINENT AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 221606
SVRICT
KSC015-173-221700-
/O.NEW.KICT.SV.W.0113.060522T1606Z-060522T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1106 AM CDT MON MAY 22 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL NOON CDT.
* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM VALLEY CENTER TO
DOWNTOWN WICHITA TO CLEARWATER...MOVING EAST AT 10 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE....ANDOVER....AUGUSTA....BEL AIRE....
BENTON....CLEARWATER....DERBY....EAST WICHITA....HAYSVILLE....
KECHI....MAIZE....MULVANE....OAKLAWN....PARK CITY....ROSE HILL....
TOWANDA....VALLEY CENTER....DOWNTOWN WICHITA....NORTHEAST WICHITA
AND JABARA AIRPORT....SOUTH WICHITA....MID CONTINENT AIRPORT....
WEST WICHITA.
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF QUARTERS...
WINDS UP TO 60 MILES AN HOUR...
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3795 9746 3775 9749 3751 9762 3742 9711
3767 9698 3786 9694
$$
KRC5 follow-up statements
000
WWUS53 KICT 221618
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1118 AM CDT MON MAY 22 2006
KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1118 AM CDT MON MAY 22 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...
AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF VALLEY
CENTER TO DOWNTOWN WICHITA TO HAYSVILLE...AND MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HAYSVILLE BY 1135 AM CDT.
NEAR SOUTH WICHITA BY 1140 AM CDT.
NEAR MCCONNELL AIR FORCE BASE BY 1145 AM CDT.
NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY 1150 AM CDT.
NEAR DERBY BY NOON CDT.
THE TOWNS OF KECHI...BEL AIRE...OAKLAWN AND BENTON ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3795 9746 3775 9749 3751 9762 3742 9711
3767 9698 3786 9694
$$
KRC000
WWUS53 KICT 221623
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 AM CDT MON MAY 22 2006
KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1123 AM CDT MON MAY 22 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF VALLEY
CENTER TO DOWNTOWN WICHITA TO HAYSVILLE...AND MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HAYSVILLE BY 1135 AM CDT.
NEAR SOUTH WICHITA BY 1140 AM CDT.
NEAR MCCONNELL AIR FORCE BASE BY 1145 AM CDT.
NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY 1150 AM CDT.
NEAR DERBY BY NOON CDT.
THE TOWNS OF KECHI...BEL AIRE...OAKLAWN AND BENTON ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3793 9736 3770 9744 3750 9758 3742 9711
3767 9698 3786 9694
$$
KRC000
WWUS53 KICT 221636
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CDT MON MAY 22 2006
KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1137 AM CDT MON MAY 22 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...
AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WHITEWATER
TO MCCONNELL AIR FORCE BASE TO CLEARWATER...AND MOVING EAST AT 10
MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HAYSVILLE BY 1145 AM CDT.
NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY 1150 AM CDT.
NEAR DERBY BY NOON CDT.
THE TOWNS OF BEL AIRE...KECHI...OAKLAWN AND BENTON ARE ALSO IN THE
PATH OF THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3792 9730 3766 9739 3750 9758 3742 9711
3767 9698 3786 9694
$$
KRC000
WWUS53 KICT 221644
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1144 AM CDT MON MAY 22 2006
KSC015-173-221700-
/O.CON.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1144 AM CDT MON MAY 22 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES UNTIL NOON CDT...
AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS TO AROUND 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WHITEWATER
TO MCCONNELL AIR FORCE BASE TO CLEARWATER...AND MOVING EAST AT 10
MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY 1150 AM CDT.
NEAR DERBY BY NOON CDT.
THE TOWNS OF OAKLAWN...BEL AIRE AND BENTON ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3791 9724 3765 9734 3749 9754 3742 9711
3767 9698 3786 9694
$$
KRC000
WWUS53 KICT 221655
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1153 AM CDT MON MAY 22 2006
KSC015-173-221703-
/O.EXP.KICT.SV.W.0113.000000T0000Z-060522T1700Z/
BUTLER KS-SEDGWICK KS-
1153 AM CDT MON MAY 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES WILL BE ALLOWED TO EXPIRE AT NOON...
AT 1150 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. HOWEVER...HAIL
TO 3/4 OF AN INCH AND WIND GUSTS TO 50 MPH ARE STILL POSSIBLE.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT NOON...WITH A SIGNIFICANT WEATHER ALERT WILL BE ISSUED
SHORTLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK
SHELTER IF THREATENING WEATHER APPROACHES AGAIN, OR A WARNING
ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR BUTLER
COUNTY.
LAT...LON 3791 9724 3765 9734 3749 9754 3742 9711
3767 9698 3786 9694
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:33 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 22, 8:33 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 833 AM CDT MON MAY 22 2006 .UPDATE... RADAR IMAGERY SHOWS A PRETTY WELL DEFINED MCV THAT WAS SPAWNED BY OVERNIGHT CONVECTION CENTERED OVER RENO COUNTY. THE MID-LEVEL WINDS ARE PRETTY WEAK SO THIS MCV COULD EASILY MAINTAIN ITSELF INTO THE AFTERNOON HRS...THUS CAUSING THIS MORNINGS ACTIVITY TO LINGER LONGER AND WILL KEEP AN EYE ON TRENDS. THE MCV MOVEMENT WOULD BE EAST/SOUTHEAST AT A VERY SLOW PACE FROM ITS CURRENT POSITION. JAKUB && .PREV DISCUSSION... /ISSUED 355 AM CDT MON MAY 22 2006/ DISCUSSION... FORECAST FOCUS: CONVECTIVE POTENTIAL TODAY THRU WED NIGHT. TODAY: MCS THAT DEVELOPED OVER NE CO/NW KS ASSUMING SLIGHTLY MORE S/SE TRACK EARLY THIS MORNING THUS PROMPTING REALIGNMENT OF POPS THIS MORNING...WITH HIGHEST (40-50%) ASSIGNED TO WRN CORRIDOR THAT NOW INCLUDES KINGMAN & HARPER COUNTIES. MCS BEING SUSTAINED BY SSE30- 35KT LOW-LEVEL JET INJECTING RICH LOWER DECK MOISTURE ALONG WRN CORRIDOR OF FORECAST AREA. BULK OF PRECIPITATION TO OCCUR THIS MORNING...HOWEVER CONVECTIVE DEBRIS MAY POSE SECONDARY PROBLEMS IN TERMS OF HIGH TEMPERATURES. HAVE LOWERED MAXES 2-3F ALL AREAS BUT MAY REQUIRE FURTHER LOWERING IF CONVECTIVE DEBRIS PROVES MORE WIDESPREAD THAN PICTURED. TONIGHT: EXPECT A 2ND MCS TO DEVELOP OVER NW KS AS WEAK MID-LEVEL LOW MOVING NE ACROSS NE CO & NEBRASKA PANHANDLE FINDS AMPLE SFC-850MB FUEL AWAITING ITS ARRIVAL. WITH BETTER MID-UPR LEVEL DYNAMICS TARGETING NW KS & WRN NEBRASKA...HAVE TAKEN CONSERVATIVE APPROACH TO POPS...ASSIGNING 30% TO NW CORRIDOR WHERE NO DOUBT CLOSER TO PREVIOUSLY-MENTIONED FEATURES. TUESDAY: BEHAVIOR OF PREVIOUSLY MENTIONED MID-UPR LOW WILL HAVE TO BE WATCHED CLOSELY...AS CONVECTIVE POTENTIAL ACROSS CENTRAL KS HINGES GREATLY ON ITS TRACK. UPR-LEVEL DIRECTIONAL DIVERGENCE GRADUALLY INCREASES AS DAY PROGRESSES & WITH WELL-DEFINED 850-MB THETA-E AXIS ALIGNED IN S-N MANNER ACROSS CENTRAL KS...TSRA POTENTIAL GREATEST ACROSS CENTRAL KS..ESPECIALLY DURING AFTERNOON AS 850-MB DRY LINE ADVANCES E ACROSS WRN KS. BETTER UPR DECK DIRECTIONAL DIVERGENCE CONTINUES TO TARGET NEBRASKA...AS SUCH HAVE RETAIEND CONSERVATIVE APPROACH TO POPS ASSIGNING 30% TO CENTRAL KS. TUESDAY NIGHT: WITH PREVIOUSLY-MENTIONED MID-UPR LOW CONTINUING TREK E ACROSS NEBRASKA...CHANCES FOR TSRA GRADUALLY INCREASE ACROSS MOST AREAS... ESPECIALLY CENTRAL & SC KS...AS PACIFIC COLD FRONT SURGES E TOWARD THESE AREAS TOWARD DAYBREAK. GREATEST PROBABILITIES FOR SEVERE CONVECTION APPEAR SLATED FOR CENTRAL & ERN NEBRASKA WHERE MORE IMPRESSIVE MID-UPR DYNAMICS REMAIN POSITIONED. WED & WED NIGHT: BETTER CHANCES FOR TSRA SHIFT E AS PREVIOUSLY MENTIONED PACIFIC COLD FRONT SURGES E ACROSS KS. BEHAVIOR OF FRONTAL BOUNDARY & ITS PARENT UPR LOW WILL NEED TO BE MONITORED AS CONVECTIVE POTENTIAL... ESPECIALLY OVER SE KS...HINGES GREATLY ON THE EASTWARD PROGRESS OF SYSTEM. THURSDAY-SATURDAY: NO SIGNIFICANT CHANGES MADE TO INHERITED FORECAST AS MID-UPR RIDGING INCREASES INFLUENCE ACROSS KS. AS SUCH...DRY FORECAST KEPT INTACT. && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 89 67 89 66 / 40 20 20 30 HUTCHINSON 90 67 89 66 / 40 30 20 30 NEWTON 88 67 88 66 / 30 20 20 30 ELDORADO 88 67 87 66 / 30 20 20 30 WINFIELD-KWLD 90 67 89 67 / 30 20 20 30 RUSSELL 90 66 90 65 / 40 30 30 30 GREAT BEND 91 66 90 66 / 40 30 30 30 SALINA 87 67 89 66 / 30 30 20 40 MCPHERSON 89 67 89 66 / 40 30 20 30 COFFEYVILLE 88 65 88 67 / 5 10 10 20 CHANUTE 86 65 87 66 / 5 10 10 30 IOLA 85 65 86 66 / 5 10 10 30 PARSONS-KPPF 87 65 87 66 / 5 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 6:10 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPOS NATIONAL WEATHER SERVICE WICHITA KS 610 AM CDT MON MAY 22 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 610 AM CDT MON MAY 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THIS MORNING...A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS SOUTH-CENTRAL KANSAS. HAIL UP TO 3/4 INCH DIAMETER AND 40 TO 50 MPH WINDS ARE POSSIBLE IN AREAS GENERALLY ALONG...AND WEST OF I-135. REMNANTS OF THE THUNDERSTORM COMPLEX MAY SPREAD OVER THE REST OF SOUTH-CENTRAL KANSAS...AS WELL AS CENTRAL AND PART OF SOUTHEAST KANSAS...LATER THIS MORNING. IN THE LATTER INSTANCES THE THUNDERSTORMS ARE NOT EXPECTED TO ACHIEVE SEVERITY. FOR TONIGHT...ANOTHER COMPLEX OF THUNDERSTORMS IS FORECAST TO DEVELOP OVER THE WESTERN PLAINS. MOVING IN A GENERAL EASTERLY MANNER...THIS COMPLEX OF THUNDERSTORMS MAY REACH CENTRAL AND SOUTH- CENTRAL KANSAS LATE TONIGHT...AND INTO PART OF SOUTHEAST KANSAS... PRIMARILY CHASE AND GREENWOOD COUNTIES...EARLY TUESDAY MORNING. THE THUNDERSTORMS ARE NOT FORECAST TO ACHIEVE SEVERITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY AND TUESDAY NIGHT...THERE IS A CHANCE OF MORE THUNDERSTORMS AS AN INTENSIFYING STORM SYSTEM MOVES NORTHEAST ACROSS WESTERN AND CENTRAL NEBRASKA. SOME THUNDERSTORMS MAY ACHIEVE SEVERITY OVER CENTRAL KANSAS...PRIMARILY RUSSELL... LINCOLN...ELLSWORTH...AND SALINE COUNTIES...TUESDAY NIGHT. BOTH LARGE HAIL...UP TO GOLFBALL SIZED...AND DAMAGING WINDS ARE POSSIBLE IN THESE AREAS. OTHER THUNDERSTORMS ARE POSSIBLE OVER THE REST OF CENTRAL AND SOUTH-CENTRAL KANSAS...AND MAY BE CAPABLE OF PRODUCING 3/4 INCH DIAMETER HAIL AND 40 TO 50 MPH WINDS. A FEW THUNDERSTORMS MAY REACH SOUTHEAST KANSAS TUESDAY NIGHT BUT ARE NOT EXPECTED TO ACHIEVE SEVERITY. ON WEDNESDAY...THERE IS A CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION...WITH A CHANCE OF THUNDERSTORM LINGERING INTO WEDNESDAY NIGHT OVER PRIMARILY SOUTHEAST KANSAS. IT IS TOO EARLY TO DETERMINE AS TO WHETHER OR NOT THE THUNDERSTORMS WILL ACHIEVE SEVERITY SO ONE IS URGED TO LISTEN FOR SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 22, 5:08 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 508 AM CDT MON MAY 22 2006 KSZ067-221100- RENO- 508 AM CDT MON MAY 22 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARTRIDGE...OR 11 MILES SOUTHWEST OF HUTCHINSON...AND MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, May 22, 6:02 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 602 AM CDT MON MAY 22 2006 KSZ067-083-221130- RENO-SEDGWICK- 602 AM CDT MON MAY 22 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO AND SEDGWICK COUNTIES... AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAVEN TO GODDARD...AND MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT ANDALE...GODDARD...MAIZE...AND WICHITA. DIME SIZE HAIL...AND WINDS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, May 22, 10:30 AM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1030 AM CDT MON MAY 22 2006 KSZ083-221600- SEDGWICK- 1030 AM CDT MON MAY 22 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK COUNTY... AT 1026 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GODDARD...OR 13 MILES WEST OF DOWNTOWN WICHITA...AND MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS TO 45 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Local storm report, May 22, 10:59 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HAIL 5 S GODDARD 37.59N 97.58W
05/22/2006 E0.88 INCH SEDGWICK KS TRAINED SPOTTER
&&
KEDLocal storm report, May 22, 11:02 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1102 AM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 7 WNW DOWNTOWN WICHITA 37.73N 97.46W
05/22/2006 M0.75 INCH SEDGWICK KS NWS EMPLOYEE
HAIL COVERED THE GROUND NEAR 21ST AND MAIZE. ALSO WINDS
ESTIMATED TO 55 MPH.
&&
KEDLocal storm report, May 22, 11:06 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 AM CDT MON MAY 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HAIL 6 W DOWNTOWN WICHITA 37.69N 97.45W
05/22/2006 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
PAWNEE AND MAIZE ROAD.
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 4:17 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 33 min |
| May 22, 4:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.